Alert archive / New York / Flash Flood Warnings in 2000
Flash Flood Warning 16, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jun 16, 2000, 4:44 PM EDT for Steuben County, New York. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 16, 2000, 4:44 PM EDT (20:44 UTC)
- Expired
- Jun 16, 2000, 7:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Steuben County, NY
The radar
The Buffalo radar (KBUF), 122 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 162050 FFWBGM NYC101-162300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 444 PM EDT FRI JUN 16 2000 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN STEUBEN COUNTY IN CENTRAL NEW YORK. * UNTIL 700 PM EDT. * AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAINFALL...NEAR OLEAN...OR ABOUT 27 MILES WEST OF WILLEYVILLE...MOVING NORTHEAST AT 45 MPH. * THUNDERSTORM WITH EXCESSIVE RAINFALL WILL BE NEAR... WEST GREENWOOD AND WILLEYVILLE AROUND 505 PM EDT. GREENWOOD AND YOUNG HICKORY AROUND 510 PM EDT. JASPER AND TROUPSBURG AROUND 515 PM EDT. WOODHULL AROUND 520 PM EDT. CAMERON MILLS AND CAMERON AROUND 525 PM EDT. ADDISON AROUND 530 PM EDT. THUNDERSTORMS ARE PRODUCING HEAVY RAINFALL OF ONE HALF TO THREE QUARTERS OF AN INCH IN 30 MINUTES. THESE STORMS WILL MOVE ACROSS AREAS OF SOUTHWESTERN STEUBEN COUNTY THAT HAVE EXPERIENCED FLOODING DURING THE LAST FEW DAYS. THE GROUND REMAINS SATURATED IN THIS AREA WITH DEBRIS STILL BLOCKING MANY STREAMS AND CULVERTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. LAT...LON 4203 7833 4186 7823 4202 7716 4234 7730 $$ WALDSTREICHER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 2:10 PM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 16, 2:10 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 210 PM EDT FRI JUN 16 2000 CONVECTION FORMING ACRS ROUGHLY THE SRN 2/3 OF THE CWA THIS AFTN. XPCT THAT MOST WIDESPREAD DVLPMT WILL RUN FROM THE UPPER OH VLY INTO NW PA AND PERHAPS WRN NYS DURG THE NEXT 6 HRS OR SO AS THIS RGN WILL LIE CLOSER TO SFC FRNT AND BETTER DYNAMICS ALOFT. STILL THO...OBVIOUSLY ENUF INSTAB OUT THERE FOR SCTD SHWRS/TSTMS AND WILL ADD A THRU ERLY EVE PD TO COVER THIS ACTIVITY. MODELS AGREE THAT COOL FRNT WILL BEGIN IMPINGING ON OUR NWRN ZNS TWDS 12Z WITH SOME PCPN DVLPMT PSBL IN ADVANCE OF IT. THUS...WILL MAINTAIN POPS VERY LT TNT IN OUR FAR NRN/WRN ZNS. ELSEWHERE...WILL TAPER THINGS DOWN OVRNT AFTER CONVECTION FADES THIS EVE. SAT...ABV MENTIONED FRNT SAGS THRU DURG THE DAY FROM NW TO SE. ALTHO S/WV FORCING AND UPPER JET DYNAMICS ARE LACKING...LL MCON IN HI THETA-E ENVIR SHUD BE SUFFICIENT FOR FAIRLY WIDESPREAD SHWRS WITH EMBEDDED TSRA. POPS BUMPED UP TO LKLY CAT. EMPHASIZED AM HRS NRN/WRN ZNS WITH ERLYR FROPA ANTICIPATED AND MORE TWDS THE AFTN ACRS FAR SERN SXNS. SAT NGT DRIES OUT AS WK SFC HI BLDS ACRS THE FA. ON SUN...WILL AGN ATTEMPT TO FCST RAIN-FREE WX AS AVN HOLDS PCPN WITH NEXT WV OFF TIL THE EVE HRS. WRK ZNS ARE ON THE STREET. FINALS WIBIS BETWEEN 3 AND 330. .BGM...NONE. JUREWICZ N
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 6:58 PM EDT | Severe Thunderstorm Warning | BGM | Chemung | 47 min |
| Jun 16, 7:30 PM EDT | Severe Thunderstorm Warning | BGM | Tioga | 45 min |
Nearby
Flash Flood Warnings in New York, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.